Advertisement

Extremes

, Volume 11, Issue 4, pp 329–337 | Cite as

Conditions based on conditional moments for max-stable limit laws

  • Zuoxiang Peng
  • Miaomiao Liu
  • Saralees Nadarajah
Article

Abstract

Let X 1, X 2, ...X n be independent and identically distributed random variables with common distribution function F. Necessary and sufficient conditions for F to belong to the domains of attraction of Φ α and Ψ α are derived in terms of conditional moments.

Keywords

Conditional moments Domains of attraction Max stable limit laws 

AMS 2000 Subject Classification

60G70 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Balkema, A.A., de Haan, L.: Residual life time at great age. Ann. Probab. 2, 792–804 (1974)MATHCrossRefGoogle Scholar
  2. de Haan, L.: On Regular Variation and Its Application to the Weak Convergence of Sample Extremes. Mathematical Centre Tract, vol. 32. Mathematisch Centrum, Amsterdam (1970)Google Scholar
  3. de Haan, L.: Sample extremes: an elementary introduction. Stat. Neerl. 30, 161–172 (1976)MATHCrossRefMathSciNetGoogle Scholar
  4. Dekkers, A.L.M., Einmahl, J.H.L., de Haan, L.: A moment estimator for the index of an extreme-value distribution. Ann. Stat. 17, 1833–1855 (1989)MATHCrossRefGoogle Scholar
  5. Fisher, R.A., Tippett, L.H.C.: Limiting forms of the frequency distribution of the largest or smallest member of a sample. Proc. Camb. Philos. Soc. 24, 180–190 (1928)MATHGoogle Scholar
  6. Fraga Alves, M.I., Gomes, M.I., de Haan, L., Neves, C.: Mixed moment estimator and location invariant alternatives. Notas e Comunicaçőes CEAUL (2007)Google Scholar
  7. Geluk, J.L.: On the domain of attraction of (−exp (−x)). Stat. Probab. Lett. 31, 91–95 (1996)MATHCrossRefMathSciNetGoogle Scholar
  8. Gnedenko, B.: Sur la distribution limite du terme maximum d’une série aléatoire. Ann. Math. 44, 423–453 (1943) Reprinted in Breakthr. Stat. 1, Kotz, S., Johnson, N.L. (eds.). Springer Verlag (1999)Google Scholar
  9. Resnick, S.I.: Extreme Values, Regular Variation and Point Processes. Springer, Berlin (1987)MATHGoogle Scholar
  10. Weissman, I.: Estimation of parameters and large quantiles based on the k largest observations. J. Am. Stat. Assoc. 73, 812–815 (1978)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  • Zuoxiang Peng
    • 1
  • Miaomiao Liu
    • 1
  • Saralees Nadarajah
    • 2
  1. 1.Department of MathematicsSouthwest Normal UniversityChongqingPeople’s Republic of China
  2. 2.School of MathematicsUniversity of ManchesterManchesterUK

Personalised recommendations